New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AnnieRae
Regular Member


Date Joined Nov 2006
Total Posts : 76
   Posted 11/3/2009 7:54 PM (GMT -7)   
It has been a very long time since I have posted on this forum.  I am usually on the Lupus Forum but have some questions about anyone who is taking Lyrica and have had success with it or bad side affects.
 
My mom who is 97 years old has recently had a stroke and she has nerve damage in her right side.  She experiences a very freezing sensation on her right side especially in her face and head.  She cannot get warm and begs for relief.  They have been giving her Ativan for the anxiety and to calm her down it makes her so dopey she is not able to do her therapy and is so very tired.  It is very scary to see her like this and not be able to do anything about it.   She says there is no pain with it just the sensation of so very cold.
 
The doctor is going to prescribe a low dose of Lyrica to see if it will help these sensations.  I have read the information on it and the side affects really scare me.  Especially her age.  I know it is also given to Fibro patients too.
 
Your input on this medication would be greatly appreciated.    Thank you   AnnieRae
 
 

There Is Always Hope


LRDozier
Regular Member


Date Joined Nov 2009
Total Posts : 29
   Posted 11/4/2009 8:42 AM (GMT -7)   
I took Lyrica for the first time last Saturday. It was awful! I felt and acted drunk. I couldn't stand up, speak or walk. I am sensitive to medications, though. Hopefully it won't be so bad for your mother.

FMsaddenedspirit
Regular Member


Date Joined Jul 2009
Total Posts : 236
   Posted 11/4/2009 1:17 PM (GMT -7)   
there are lots of people that can take Lyrica without any problems at all... mind you when you fist start you may have some side affects like nausea , Dizzy, Rash. normally not sever enough to stop taking...
 
 with me these symptoms faded as we went up on dose I took it for about 1 1/2 yrs or 2 yrs without much problems.
 
mind you later we think it caused the swelling in my feet , and lower legs. , blurred vision, and increased hand pain in my joints not sure why...
 
I do still take it but stopped taking the Max dose of 450 a day and now only take 150 a day.. it is extremely hard to come off.
 
but we are all So very Different when it comes to how we react to Meds... like me I can not take any anit Depressants. ,they make me depressed . strange hu.
 
there are several meds that work the same way as Lyrica... topomax, for one. , sorry spelling is wrong . Gabpention another .. once again sorry about the spelling . don't have time to goggle search the Meds to get it right.. working right now. LOL. but wanted to let you know there is more than just lyrica .. and these other two Meds where no problem for me to come off of. when the time came...
 
they would start her with a small dose probly 50 mg. or 75 mg. and see how she does.
 
so sorry you have to see your Mom in this condition I know its hard to see our loved one hurting or just not doing well...
 
my prayers are with you and her Doctors ... take care.



Spirit ~


AnnieRae
Regular Member


Date Joined Nov 2006
Total Posts : 76
   Posted 11/5/2009 5:32 AM (GMT -7)   
Thank you so much for your replies, I don't think my mom is going to be able to take it, when I reached the hospital yesterday morning she could hardly wake up and was dopey most of the day, she is also very sensitive to any drug.  It's hard to do physical therapy when you can hardly stay awake.  We are going to take her off of it.  She's only had one dose.  She's 97 and doesn't need all this.  Thank you again  AnnieRae

There Is Always Hope


MEG25801
Regular Member


Date Joined Jun 2008
Total Posts : 204
   Posted 11/5/2009 5:55 AM (GMT -7)   
Annie
 
The tiredness will go away in approximately 4-5 days.  I take the Lyrica for the neuropathy associated with prediabetes.  If she can stay with it for just a little bit it will help..or at least it did for me.  I take 300mg daily now but will probably have to up the dosage a little.  No side effects as I can tell.  Which I am extremely happy about especially the weight gain one.
 
Hope this helps some
Missy
Diagnosed with Panic Disorder(16 yrs ago)-GERD(12 years ago)-GAD(16 yrs ago)-IBS(12 years ago)-DDD(6 years ago)-Arthritis(since teenager)-Controled HBP(2 years ago)-Diagnosed with fibromyalgia 9-29-08.
Meds: Cardizem CD~Prilosec~Klonopin(prn)~Daily Vitamin~Tylenol~Lyrica


AnnieRae
Regular Member


Date Joined Nov 2006
Total Posts : 76
   Posted 11/5/2009 9:44 PM (GMT -7)   
Thank you Missy, I hope they can find another med for her to take she was just not tolerating Lyrica at all. Thank you everyone AnnieRae
There Is Always Hope

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 5:09 AM (GMT -7)
There are a total of 2,736,273 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151457 registered members. Please welcome our newest member, jim1909.
129 Guest(s), 2 Registered Member(s) are currently online.  Details
ceecee600, Jozuck12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer